Grave disease medicines and heart problem - Thyroid UK

Thyroid UK
103,370 members119,494 posts

Grave disease medicines and heart problem

Tjeyar
Tjeyar
19 Replies

Hi,I am grave disease hyperthyroidism patient for one year.Now I have been prescribed Levothyroxine-125mg and Carbimazole/Neo marcazole-10mg.After Increasing medicines I feel little bit nervous about my heart.Because Due to my Job(Its little bit hard),I feel pain in my heart.Could anyone tell me what’s wrong with my treatment ?Thanks

19 Replies
oldestnewest
ling

Pls do consult the doctor tjeyar. Anything to do with the heart could be or become something more serious.

Have it checked out so u can ascertain if the problem is with your heart or something else.

When u have graves, stress, whether physical or mental, can directly affect the heart or indirectly via other organs which have a connection to the heart. Some times symptoms in the gut can mimic heart symptoms. Propranolol may help depending on the diagnosis.

1 like
Reply
Bunnyjean

Please post all your blood test results on here including the ranges for people to help you.

3 likes
Reply
Tjeyar
Tjeyar
in reply to Bunnyjean

I will receive my blood test in 3 days.I will post.Thanks for your kind reply

1 like
Reply
SlowDragon
SlowDragonAdministrator
in reply to Tjeyar

Also get vitamin D, folate, ferritin and B12 tested if possible

2 likes
Reply
Fruitandnutcase

Hi Yjeyar, sorry you’re feeling rough, compared to how I was treated for Graves you seem an awful lot of levothyroxine and not a lot of carbimazole.

I know no two people are the same but when I was being treated for Graves I always took 40mcg carbinazole to wipe out my thyroid and over the year I was being treated I started off on 25mcg levothyroxine and never took more than 100mcg.

It might be worth seeing your doctor or phoning your endocrinologist and hopefully they can hurry along your test results. You might need your dose adjusted.

2 likes
Reply
Silver_Fairy

The slightly strange dosing may be making you overmedicated, so you may be getting hyper symptoms.

3 likes
Reply
Valarian

How much anti-thyroid did you start out on ? Has it been reduced ?

Heart issues, especially rapid beating, are common with Graves’, and quite often we are offered beta-blockers to help with the symptoms. However as thyroid levels come back within range, it’s less likely that being hyperthyroid, and the associated racing metabolism, would be causing this. Hopefully, you’ve explained the symptoms to your doctor. Have you had a blood pressure test ?

By the way, where are you ? Presumably not in the U.K. if you’ve been on neomercazole.

1 like
Reply
Tjeyar
Tjeyar
in reply to Valarian

In France

Reply
7ways

My daughter had a very high/fast thyroid,her heart was racing soo fast she went to emergency. They put her on medication, had side effects. Told her she had to radiate her thyroid, but she changed her diet started taking Detoxadine and stem cell capsules. She feels better and no medication. I wish you the best in your recovery.

1 like
Reply
Espisnowwoman

Do u also take metoprolol. I also have the same as u. I take that and methimazole for the thyroid.

1 like
Reply
Tjeyar

No

Reply
Espisnowwoman

U do know that graves disease and high blood pressure go hand n hand.

1 like
Reply
Espisnowwoman

Hi tjeyar i have the same auto immune disease u have. I have been sick with it for 22 years and i have done alot of research and learned alot. With graves disease u have to be born with the gene and trauma or stress sets it off. I have been close to death from graves disease. I live in the u.s.a i have some foundations that u contact for infirmation if u want the information please feel free to contact me.

1 like
Reply
Tjeyar

Thanks for your reply

Reply
Espisnowwoman

My endo told me that graves affects more women then men. 99%of women do get over it but 1% dont and i fall in the one percent. I was 6 weeks away from death when i found out what was wrong with. U can die from it if u dont get proper treatment. I had every symptom except the goiter and bulging eyes.

Reply
Tjeyar

I have every symptoms and also one side left eye only bulging

Reply
Espisnowwoman

Do u have the goiter to? That means swollen thyroid. Graves is an auto immune disease that means its in the blood. Do u suffer from fatigue to?

1 like
Reply
Espisnowwoman

It took my endo a whole year to get my thyroid level even.he had to keep adjusting my doses of methimazole. I went to the lab at 2 times a week for a year. U can also get high blood pressure and diabetes and loose ur teeth to. I have lost over half of my teeth but iam in my 50's and i also have a gum disease that was passed down to me from my mom.

Reply
Espisnowwoman

On ur bulging eye that i dont have so i would suggest to to see an eye doctor. I dont know if surgery would correct or not. Eye doctors here in the u.s.a know about graves .

Reply

You may also like...